Alert archive / Kansas / Freeze Warnings in 2012
Freeze Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Oct 5, 2012, 2:48 PM CDT for 9 counties in Kansas. It took effect at Oct 7, 2012, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2012, 2:48 PM CDT (19:48 UTC)
- In effect from
- Oct 7, 2012, 1:00 AM CDT
- Expired
- Oct 7, 2012, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Pratt County, KS, Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 52 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
110 WWUS73 KDDC 051948 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 248 PM CDT FRI OCT 5 2012 ...BELOW FREEZING TEMPERATURES EXPECTED SUNDAY MORNING... .A COLD AIRMASS WILL MOVE INTO WESTERN AND CENTRAL KANSAS THIS WEEKEND. COLD AND CLOUDY CONDITIONS ARE EXPECTED TO BEGIN OVERNIGHT TONIGHT. TEMPERATURES COULD DROP INTO THE MID 30S WITH A CHANCE FOR FROST IN PARTS OF NORTH CENTRAL KANSAS TONIGHT DEPENDING IF CLOUDS WILL THIN. AS SKIES CLEAR AND SURFACE HIGH PRESSURE BECOMES MORE ENTRENCHED ACROSS THE AREA SATURDAY NIGHT...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING ACROSS SOUTHWESTERN AND SOUTH CENTRAL KANSAS. KSZ043-044-061>063-074-075-061000- /O.CAN.KDDC.FZ.A.0002.121006T0800Z-121006T1200Z/ /O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ /O.NEW.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES 248 PM CDT FRI OCT 5 2012 /148 PM MDT FRI OCT 5 2012/ ...HARD FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY. THE FREEZE WATCH HAS BEEN CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES ARE EXPECTED TO FALL TO 28 DEGREES OR COLDER. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ084-085-061000- /O.CAN.KDDC.FZ.A.0002.121006T0800Z-121006T1200Z/ /O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ /O.NEW.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/ MORTON-STEVENS- INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON...MOSCOW 248 PM CDT FRI OCT 5 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. THE FREEZE WATCH HAS BEEN CANCELLED. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES ARE EXPECTED TO FALL TO 32 DEGREES OR COLDER. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ030-045-061000- /O.UPG.KDDC.FZ.A.0002.121006T0800Z-121006T1200Z/ /O.NEW.KDDC.FR.Y.0003.121006T0800Z-121006T1400Z/ /O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ /O.NEW.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/ TREGO-NESS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... NESS CITY 248 PM CDT FRI OCT 5 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES MAY FALL INTO THE LOW TO MID 30S TONIGHT WITH WIDESPREAD AREAS OF FROST. OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED TO FALL TO 28 DEGREES OR COLDER. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ031-046-061000- /O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ /O.NEW.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/ /O.NEW.KDDC.FR.Y.0003.121006T0800Z-121006T1400Z/ ELLIS-RUSH- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE...RUSH CENTER 248 PM CDT FRI OCT 5 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY... ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. A FROST ADVISORY HAS ALSO BEEN ISSUED. THIS FROST ADVISORY IS IN EFFECT FROM 3 AM TO 9 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES MAY FALL INTO THE LOW TO MID 30S TONIGHT WITH AREAS OF FROST. OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED TO FALL TO 28 DEGREES OR COLDER. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KSZ064>066-076>079-061000- /O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ /O.NEW.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/ HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...JETMORE...HANSTON...LARNED...BURDETT... ST. JOHN...STAFFORD...HUDSON...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 248 PM CDT FRI OCT 5 2012 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES ARE EXPECTED TO FALL TO 28 DEGREES OR COLDER. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ080-081-086>088-061000- /O.UPG.KDDC.FZ.A.0001.121007T0600Z-121007T1400Z/ /O.NEW.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/ KIOWA-PRATT-SEWARD-MEADE-CLARK- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA 248 PM CDT FRI OCT 5 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES ARE EXPECTED TO FALL INTO THE 29 TO 32 DEGREE RANGE. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ089-090-061000- /O.NEW.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/ COMANCHE-BARBER- INCLUDING THE CITIES OF...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 248 PM CDT FRI OCT 5 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. * TEMPERATURES ARE EXPECTED TO FALL INTO THE 29 TO 32 DEGREE RANGE. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 06
4 follow-up statements
457 WWUS73 KDDC 060837 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 337 AM CDT SAT OCT 6 2012 ...BELOW FREEZING TEMPERATURES EXPECTED SUNDAY MORNING... .A COLD AIRMASS WILL BE IN PLACE ACROSS WESTERN AND CENTRAL KANSAS THIS WEEKEND. AS SKIES CLEAR AND SURFACE HIGH PRESSURE BECOMES MORE ENTRENCHED ACROSS THE AREA SATURDAY NIGHT, TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING ACROSS SOUTHWESTERN AND SOUTH CENTRAL KANSAS. KSZ030-031-045-046-062100- /O.CAN.KDDC.FR.Y.0003.000000T0000Z-121006T1400Z/ /O.CON.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/ TREGO-ELLIS-NESS-RUSH- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER 337 AM CDT SAT OCT 6 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FROST ADVISORY. * OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED TO FALL TO 28 DEGREES OR COLDER. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ043-044-061>066-074>079-062100- /O.CON.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-STAFFORD- STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA... DODGE CITY...BUCKLIN...KINSLEY...LEWIS 337 AM CDT SAT OCT 6 2012 /237 AM MDT SAT OCT 6 2012/ ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... * TEMPERATURES ARE EXPECTED TO FALL TO 28 DEGREES OR COLDER. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ080-081-084>090-062100- /O.CON.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/ KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 337 AM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... * TEMPERATURES ARE EXPECTED TO FALL INTO THE 29 TO 32 DEGREE RANGE. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GERARD
556 WWUS73 KDDC 062032 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 332 PM CDT SAT OCT 6 2012 ...BELOW FREEZING TEMPERATURES EXPECTED SUNDAY MORNING... .A COLD AIRMASS WAS IN PLACE ACROSS MUCH OF THE WESTERN PLAINS AS AN UPPER LEVEL TROUGH MOVED ACROSS THE PLAINS. CLOUD COVER IS EXPECTED TO SCATTER OUT DURING THE MID TO LATE EVENING HOURS WITH WINDS VERY LIGHT IF NOT CALM AT TIMES AS A SURFACE HIGH PRESSURE AREA APPROACHES SOUTHWEST KANSAS. THIS WILL SUPPORT TEMPERATURES FALLING INTO THE 20S ACROSS MUCH OF THE REGION. KSZ030-031-043>046-061>066-074>079-070600- /O.CON.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 332 PM CDT SAT OCT 6 2012 /232 PM MDT SAT OCT 6 2012/ ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... * TEMPERATURES...OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED TO FALL TO 25 TO 28 DEGREES. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ080-081-084>090-070600- /O.CON.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/ KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 332 PM CDT SAT OCT 6 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... * TEMPERATURES...OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED TO FALL INTO THE 29 TO 32 DEGREE RANGE. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ UMSCHEID
394 WWUS73 KDDC 070552 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1252 AM CDT SUN OCT 7 2012 ...BELOW FREEZING TEMPERATURES EXPECTED SUNDAY MORNING... .A COLD AIRMASS WAS IN PLACE ACROSS MUCH OF THE WESTERN PLAINS AS AN UPPER LEVEL TROUGH MOVED ACROSS THE PLAINS. CLOUD COVER IS EXPECTED TO SCATTER OUT DURING THE LATE NIGHT HOURS. WINDS WILL BE LIGHT AND VARIABLE TO CALM AS A SURFACE HIGH PRESSURE AREA MOVES THROUGH SOUTHWEST KANSAS. THIS WILL SUPPORT TEMPERATURES FALLING INTO THE 20S ACROSS MUCH OF THE REGION. KSZ030-031-043>046-061>066-074>079-071400- /O.CON.KDDC.HZ.W.0001.121007T0600Z-121007T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 1252 AM CDT SUN OCT 7 2012 /1152 PM MDT SAT OCT 6 2012/ ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURES...OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED TO FALL TO 25 TO 28 DEGREES. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ080-081-084>090-071400- /O.CON.KDDC.FZ.W.0001.121007T0600Z-121007T1400Z/ KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1252 AM CDT SUN OCT 7 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...OVERNIGHT LOWS BY SUNDAY MORNING ARE EXPECTED TO FALL INTO THE 29 TO 32 DEGREE RANGE. * IMPACTS...TEMPERATURES THIS COLD WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
474 WWUS73 KDDC 071357 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 857 AM CDT SUN OCT 7 2012 KSZ030-031-043>046-061>066-074>079-071500- /O.EXP.KDDC.HZ.W.0001.000000T0000Z-121007T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS 857 AM CDT SUN OCT 7 2012 /757 AM MDT SUN OCT 7 2012/ ...HARD FREEZE WARNING WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... TEMPERATURES WILL CONTINUE TO WARM THROUGH THE MID AND UPPER 30S AS THE SUN COMES OUT THROUGH THE MID MORNING HOURS. $$ KSZ080-081-084>090-071500- /O.EXP.KDDC.FZ.W.0001.000000T0000Z-121007T1400Z/ KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ELKHART...RICHFIELD...HUGOTON...MOSCOW...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 857 AM CDT SUN OCT 7 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES WILL CONTINUE TO WARM THROUGH THE MID AND UPPER 30S AS THE SUN COMES OUT THROUGH THE MID MORNING HOURS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 5, 12:33 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Oct 5, 12:33 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1233 PM CDT FRI OCT 5 2012 ...UPDATED FOR AVIATION... .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 326 AM CDT FRI OCT 5 2012 MOSTLY CLOUDY SKIES WILL BE PRESENT ACROSS SOUTHWEST KANSAS TODAY DUE TO A STRONG UPPER LEVEL JET MOVING ACROSS NORTHERN KANSAS AND INCREASED MOISTURE IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE. SOME CLEAR SKIES WILL BE POSSIBLE ACROSS THE KS/OK BORDER IN THE AFTERNOON AS DRIER AIR BECOMES PRESENT ACROSS THIS AREA. A RIDGE OF HIGH PRESSURE WILL BE BUILDING INTO THE AREA AT THE SURFACE WHICH WILL ALLOW NORTHEASTERLY WINDS TO CONTINUE ACROSS WESTERN KANSAS. HIGHS TODAY ARE FORECASTED TO RANGE FROM THE LOWER 50S ACROSS WEST CENTRAL KANSAS TO UPPER 50S ACROSS THE KS/OK BORDER. AN UPPER LEVEL SHORTWAVE AND PV ANOMALY WILL BE MOVING DOWN FROM CENTRAL CANADA AND THE NORTHERN ROCKIES TONIGHT AND BE POSITIONED ACROSS NEBRASKA BY SATURDAY MORNING. MEANWHILE, THE CENTER OF A STRONG AREA OF HIGH PRESSURE AT THE SURFACE WILL BE MOVING SOUTH ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS THEN INTO THE CENTRAL PLAINS BY SATURDAY MORNING. THE RIDGE AXIS WILL MOVE TO THE EAST SHIFTING THE WINDS TO MORE OF AN EASTERLY DIRECTION OVERNIGHT. AS THE AFOREMENTIONED PV ANOMALY APPROACHES MID TO LEVEL MOISTURE WILL INCREASE EVEN FURTHER ACROSS FAR WESTERN KANSAS WITH MOSTLY CLOUDY SKIES EXPECTED IN THIS AREA AFTER SUNSET. A FEW SHOWERS WILL ALSO BE POSSIBLE ACROSS FAR WESTERN KANSAS CLOSER TO MIDNIGHT AND CONTINUE THROUGH SATURDAY MORNING. I HAVE KEPT THE SLIGHT CHANCE OF PRECIPITATION IN THIS AREA. AS TEMPERATURES DROP, A FEW PLACES ACROSS WEST CENTRAL KANSAS AND THE KS/CO BORDER COULD SEE SNOW MIXING WITH RAIN. LOWS BY SATURDAY MORNING ARE FORECASTED TO RANGE FROM AROUND FREEZING ACROSS WEST CENTRAL KANSAS AND THE KS/CO BORDER TO LOWER 40S ACROSS SOUTH CENTRAL KANSAS. I HAVE INCLUDED A FREEZE WATCH FOR AREAS THAT LOOK TO DROP TO AROUND FREEZING. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 355 AM CDT FRI OCT 5 2012 THE MEDIUM RANGE MODELS CONTINUE BE IN VERY GOOD AGREEMENT REGARDING THE POSITION OF THE LONGWAVE TROUGH OVER NORTH AMERICA AS WELL AS THE TRACK AND SPEED OF SHORTWAVE TROUGHS THROUGH THE BASE OF THE LONGWAVE TROUGH. ONE SHORTWAVE WILL BE MOVING OUT OVER THE CENTRAL HIGH PLAINS ON SATURDAY. SCATTERED AREAS OF LIGHT RAIN OR RAIN MIXED WITH SNOW WILL BE AROUND SATURDAY MORNING. MODEL SOUNDINGS FROM THE GFS AND ECMWF ARE NOT OVERLY SATURATED SO THINK THAT THE CHANCE POPS OVER FAR WEST CENTRAL KANSAS IN THE MORNING LOOK GOOD. THE MORNING HOURS WILL SEE THE BEST CHANCE FOR PRECIPITATION AS THE AREA WILL BE UNDER THE RIGHT ENTRANCE REGION OF AN UPPER JET. PRECIPITATION CHANCES WILL BE DIMINISHING DURING THE DAY AS THE AXIS OF THE UPPER JET MOVE SOUTH. CHILLY TEMPERATURES LOOK TO BE IN STORE FOR SATURDAY NIGHT AS THE MODELS ARE PROGGING 850 MB TEMPERATURES IN THE 0C TO -2C RANGE. THE LOWER TO MIDDLE PORTIONS OF THE ATMOSPHERE DRY OUT. ANOTHER WEAK SHORTWAVE WILL BE APPROACHING THE CENTRAL PLAINS FROM THE NORTHWEST. THE MODELS SHOW AN ABUNDANCE OF UPPER LEVEL MOISTURE OVER THE CENTRAL HIGH PLAINS SATURDAY NIGHT. THIS COULD HAVE AN IMPACT ON OVERNIGHT LOWS AND THE POTENTIAL FOR FREEZING TEMPERATURES DEPENDING ON HOW MUCH HIGH LEVEL CLOUD COVER DEVELOPS AHEAD OF THE SHORTWAVE. WILL KEEP THE FREEZE WATCH INTACT DUE TO THE UNCERTAINTY. THE UPPER LEVEL FLOW BECOMES MORE ZONAL OVER THE CENTRAL HIGH PLAINS EARLY NEXT WEEK WHICH WILL HELP MODERATE TEMPERATURES BACK INTO THE 60S AND 70S THROUGH THE WEEK. THE MODELS CONTINUE TO SHOW ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM MOVING ONSHORE OVER THE WESTERN STATES EARLY NEXT WEEK AND THEN EJECTING OUT TOWARD THE CENTRAL PLAINS LATER IN THE WEEK. THE GFS AND ECMWF DIFFER IN HOW THE WAVE MOVES OUT BUT CHANCES FOR PRECIPITATION SHOULD RETURN TO SOUTHWEST KANSAS AROUND THURSDAY NIGHT OR FRIDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1225 PM CDT FRI OCT 5 2012 AN UPPER LEVEL SHORTWAVE TROUGH WILL MOVE FROM WESTERN KANSAS AND INTO THE MID MISSISSIPPI VALLEY ON SATURDAY. MODEL FORECAST SOUNDINGS SHOW A NEARLY SATURATED MID LEVEL LAYER WITH OVERCAST CONDITIONS AROUND 050-070 INTO SATURDAY. MAY HAVE A FEW BREAKS WITH SOME SUBSIDENCE BEHIND THE UPPER LEVEL WAVE LATE THIS AFTERNOON INTO THE EARLY EVENING. EAST TO NORTHEASTERLY WINDS AROUND 10-15KT WILL CONTINUE WITH VFR CONDITIONS EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... DDC 55 36 46 31 / 10 20 20 10 GCK 53 34 44 29 / 10 20 20 10 EHA 56 33 43 33 / 10 20 20 10 LBL 55 38 45 33 / 10 20 20 10 HYS 51 35 46 29 / 40 10 20 0 P28 58 39 49 33 / 10 20 20 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR KSZ030-043>045-061>063-074-075-084-085. FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR KSZ030-031-043>046-061>066-074>081-084>088. && SHORT TERM...HOVORKA_42 LONG TERM...GERARD AVIATION...KRUSE
Hazardous weather outlook, Oct 5, 4:04 AM CDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 404 AM CDT FRI OCT 5 2012 KSZ030-031-043>046-061>066-074>081-084>090-060915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 404 AM CDT FRI OCT 5 2012 /304 AM MDT FRI OCT 5 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH IS IN EFFECT ACROSS PARTS OF WEST CENTRAL AND FAR WESTERN KANSAS FROM 3AM TO 7AM SATURDAY MORNING. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FREEZE WATCH IS IN EFFECT LATE SATURDAY NIGHT THROUGH SUNDAY MORNING GENERALLY WEST AND NORTH OF A LINE FROM CLARK COUNTY TO PRATT COUNTY. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. A MIX OF RAIN AND SNOW MAY BE POSSIBLE ACROSS PORTIONS OF WEST CENTRAL AND FAR WESTERN KANSAS EARLY SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 42
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 3:37 AM CDT | Freeze Watch | DDC | Finney, Grant, Hamilton, Kearny, Lane, Morton and 5 more | 11 hr |
| Oct 5, 2:48 PM CDT | Frost Advisory | DDC | Ellis, Ness, Rush, Trego | 13 hr |
| Oct 5, 2:48 PM CDT | Hard Freeze Warning | DDC | Edwards, Ellis, Finney, Ford, Grant, Gray and 12 more | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.